Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2007, 12:16 AM CDT for Coleman County, Runnels County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 12:16 AM CDT (05:16 UTC)
- Expired
- May 1, 2007, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:15 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 30, 11:15 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1115 PM CDT MON APR 30 2007 .UPDATE... SCATTERED TSTMS CONTINUE ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS. SOME OF THESE STORMS HAVE BEEN SEVERE. STILL A CHANCE OF AN MCS ACROSS THE BIG COUNTRY TONIGHT...AND WILL KEEP THE FLASH FLOOD WATCH GOING. FORECAST LOOKS GOOD AND WILL MAKE NO CHANGES. 21 && .PREV DISCUSSION... /ISSUED 630 PM CDT MON APR 30 2007/ AVIATION... UPPER LEVEL LOW OVER WESTERN TEXAS NEAR LUBBOCK...MOVING SLOWLY EAST. SCATTERED TSTMS CURRENTLY LOCATED ACROSS THE NORTHEAST CONCHO VALLEY AND EASTERN BIG COUNTRY. MORE STORMS WILL DEVELOP ACROSS THE BIG COUNTRY MAINLY AFTER 01/06Z. ALSO...WIDESPREAD MVFR CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL TEXAS AFTER 01/06Z...WITH IFR CIGS BLO OVC010 IN THE KBBD...KSOA...KJCT TAFS AFTER 01/08Z. 21 PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 30 2007/ DISCUSSION... HAVE A FEW SYSTEMS TO FOCUS ON WITH THIS FORECAST. THE UPPER LOW JUST NORTHWEST OF LUBBOCK IS MOVING SLOWLY TO THE EAST-NORTHEAST THIS AFTERNOON. WITH THE PARTIAL CLEARING AND DESTABILIZATION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ACROSS THE NORTHERN HALF OF OUR AREA WITH ISOLATED COVERAGE TO THE SOUTH. THESE WILL CONTINUE THROUGH THIS EVENING AS SHORTWAVE TROUGH AXIS APPROACHES. HEAVY RAIN WILL BE COMMON WITH THIS CONVECTIVE ACTIVITY...BUT THE STRONGEST STORMS COULD BE MARGINALLY SEVERE. THE CONCERN FOR LATER TONIGHT SHIFTS TO OUR NORTHERN COUNTIES FOR HEAVY RAIN POTENTIAL. THE UPPER LOW WILL DRIFT EAST TO NEAR CHILDRESS OVERNIGHT. THE LIFT NEAR THIS COULD RESULT IN AN AREA OF CONVECTION WITH CONCENTRATED HEAVY RAINFALL...ESPECIALLY IF A SURFACE BOUNDARY IS NEARBY. WITH THE 2-3.5 INCH RAINFALL WHICH OCCURRED IN THE PAST 24 HOURS ALONG WITH THE POTENTIAL FOR MORE THAN AN INCH IN THAT AREA TONIGHT...WE ARE ISSUING A FLASH FLOOD WATCH FOR THE BIG COUNTRY. AS THE UPPER LOW MOVES SLOWLY EAST-NORTHEAST INTO SOUTH- CENTRAL OKLAHOMA ON TUESDAY...SURFACE TROUGH/WEAK COLD FRONT WILL SAG SOUTH ACROSS WEST CENTRAL TEXAS. THE BETTER MOISTURE PROXIMITY AND HIGHER RAIN CHANCES WILL BE IN OUR EASTERN COUNTIES ON TUESDAY. ANOTHER SOUTHERN STREAM SHORTWAVE TROUGH WILL MOVE EAST ACROSS THE SOUTHERN ROCKIES ON WEDNESDAY BEFORE LIFTING OUT INTO NORTH-CENTRAL TEXAS WEDNESDAY NIGHT. MOISTURE WILL REMAIN IN OUR REGION AFTER THE FIRST SYSTEM DEPARTS. THIS COMBINED WITH LIFT/DESTABILIZATION WITH APPROACH OF THE NEXT SYSTEM ALONG WITH PRESENCE OF A SURFACE BOUNDARY WILL RESULT IN OUR NEXT CHANCE FOR THUNDERSTORMS. PRESENTLY HAVE POPS IN THE CHANCE RANGE BUT THESE WILL BE INCREASED IF MODELS ARE CONSISTENT WITH THE PLACEMENT OF THIS SYSTEM. WITH THE SOIL BECOMING SATURATED ACROSS WEST CENTRAL TEXAS...WILL ALSO HAVE TO MONITOR THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WITH THIS NEXT SYSTEM. A DEEP UPPER TROUGH IS PROGGED TO EVOLVE OVER THE WESTERN US LATE THIS WEEK WITH AN UPPER LOW DROPPING TO NEAR THE 4-CORNERS REGION SATURDAY NIGHT. CARRYING LOW CHANCE POPS SATURDAY AFTERNOON/EVENING TO ACCOUNT FOR POSSIBILITY OF SCATTERED STORMS DEVELOPING ON THE LEE SIDE TROUGH/DRYLINE TO OUR WEST. INCREASING THE POPS FOR SUNDAY INTO MONDAY...GIVEN THE GFS SOLUTION OF BRING THE DEEP UPPER TROUGH ACROSS THE CENTRAL AND SOUTHERN ROCKIES TOWARD TEXAS. WILL ALSO MONITOR MODEL TRENDS WITH THIS SYSTEM...AS THE CURRENT PROJECTIONS INDICATE THAT IT WOULD HAVE THE POTENTIAL TO BRING SIGNIFICANT SEVERE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 79 63 83 / 60 40 10 30 SAN ANGELO 65 81 64 85 / 40 30 10 30 JUNCTION 66 81 64 84 / 40 30 10 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT TUESDAY FOR CALLAHAN-FISHER- HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON. &&
Hazardous weather outlook, Apr 30, 3:36 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 336 PM CDT MON APR 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 336 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. IN ADDITION ANOTHER COMPLEX OF THUNDERSTORMS ARE FORECAST TO FORM OVERNIGHT ALONG AND NORTH OF INTERSTATE 20. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND A FLASH FLOOD WATCH WILL BE ISSUED FOR THE BIG COUNTRY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS FOR WEDNESDAY OR THURSDAY...PRODUCING ANOTHER ROUND OF SHOWERS OR THUNDERSTORMS. GIVEN THE SATURATED SOILS...AND THE POSSIBILITY OF MORE HEAVY RAINFALL...FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 30, 6:27 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 S BALLINGER 31.71N 99.96W
04/30/2007 E0.88 INCH RUNNELS TX TRAINED SPOTTER
&&
MCUNNINGLocal storm report, Apr 30, 10:05 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL BALLINGER 31.74N 99.96W
04/30/2007 E1.75 INCH RUNNELS TX TRAINED SPOTTER
&&
MCUNNINGLocal storm report, Apr 30, 10:10 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST BALLINGER 31.74N 99.96W
04/30/2007 M75 MPH RUNNELS TX TRAINED SPOTTER
1009 PM TSTM WND GST BALLINGER 31.74N 99.96W
04/30/2007 M75 MPH RUNNELS TX TRAINED SPOTTER
&&
MCUNNINGLocal storm report, Apr 30, 10:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1016 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TORNADO 2 SE ROWENA 31.63N 100.02W
04/30/2007 RUNNELS TX PUBLIC
&&
MCUNNINGLocal storm report, Apr 30, 10:28 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1028 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG BALLINGER 31.74N 99.96W
04/30/2007 RUNNELS TX TRAINED SPOTTER
TREES BLOWN DOWN
&&
MCUNNINGLocal storm report, Apr 30, 10:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1040 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 4 S BALLINGER 31.68N 99.96W
04/30/2007 RUNNELS TX TRAINED SPOTTER
&&
MCUNNINGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| Apr 30, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 30 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 54 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 63 min |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 55 min |
| Apr 30, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Apr 30, 9:58 PM CDT | Tornado Warning | SJT | Concho, Runnels | 32 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 33 min |
| Apr 30, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 15 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 23 min |
| May 1, 3:00 AM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 1, 4:04 AM CDT | Flash Flood Warning | SJT | Coleman | 116 min |
| May 1, 4:20 AM CDT | Flash Flood Warning | SJT | Brown | 115 min |
| May 1, 5:55 AM CDT | Flash Flood Warning | SJT | McCulloch | 2 hr |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 55 min |
| May 1, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 30 min |
| May 1, 3:37 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 23 min |
| May 1, 3:56 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 49 min |
| May 1, 4:40 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 50 min |
| May 1, 5:27 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 1, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 58 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.